Korean Journal of Dermatology vol. 36, no. 3, pp. 460 - 463
The anti-inflammatory activity of a corticosteroid may mask the contact allergic reaction it is causing. This may be an important reason why contact allergy to corticosteroids has often been missed. A simple persistent aggravation of a dermatitis in a patient treated with one or more topical corticosteroids is sufficient to raise a suspicion of corticosteroid hypersensitivity. A 23-year-old male visited our department for the evaluation of his aggravated pruritic oozing erythematous papules, scales and edema of the face. Previously, he was treated with Dermatop® ointment and Plancol®lotion. A Patch test showed positive reactions to prednicarbate 10%, 1%, hydrocortisone-17-butyrate 10%, and triamcinolone 10%. We conclude prednicarbate in Dermatop® ointment, hydrocortisone-17-butyrate in Plancol®lotion to be the etiological agents.